MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER
Catalog Number SI-09870-E
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the set-up of the swann, the surgeon was unable to advance the catheter through the introducer.Two introducers and three swanns were tried.There was no consequence for the patient.The associated emdr report numbers are 9680794-2025-00089.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the set-up of the swann, the surgeon was unable to advance the catheter through the introducer.Two introducers and three swanns were tried.There was no consequence for the patient.The associated emdr report numbers are 9680794-2025-00086 and 9680794-2025-00089.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer returned six, unopened psi kits for analysis.It was noted that the six kits were unopened product sent as representative samples.Initial visual analysis of the sheath did not reveal any defects or anomalies.When performing functional testing with a 7fr lab inventory swan-ganz catheter , resistance was encountered at the location of the hemostasis valve.Because of this, destructive testing was performed on the hemostasis valve to analyze the internal components.Visual and microscopic examination of the internal seal revealed a small tear in the slit of the seal.No other defects or anomalies were observed.The length of the slit on the seal measured 0.083861", which is not within the 0.115" - 0.125" per the seal product drawing.The sheath length from the juncture hub to the distal tip measured 4 1/8", which is within the specification limits of 4"-4 1/4" per the sheath with dilator assembly product drawing.The sheath outer diameter measured 0.1425", which is within the specification limits of 0.138" - 0.148" per the extrusion product drawing.The sheath inner diameter at the distal tip measured 0.112", which is within the specification limits of 0.111"-0.112" per the sheath with dilator assembly product drawing.The returned dilator was inserted through the returned sheath.Significant resistance was encountered at the location of the hemostasis valve; however, the dilator was able to pass completely through and was able to snap into the sheath cap.Performed per ifu statement, "insert entire length of dilator through hemostasis valve into sheath pressing hub of dilator firmly into hub of hemostasis valve assembly".Per the lidstock provided with the kit, this psi is meant to be used with 7-7.5 fr catheters only.A lab inventory 7.5 swan-ganz catheter was inserted through the returned sheath.Significant resistance was encountered at the location of the hemostasis valve, which matches the customer report that the sheath was tight over non-arrow catheter.To better analyze the internal assembly, the hemostasis valve was cross-sectioned.Visual analysis revealed a small tear on one end of the slit, which was most likely the cause of functional testing.No other obvious defects or anomalies with the seal were observed.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or sheath/dilator assembly as this can lead to vessel perforation, bleeding , or component damage".The report of resistance between the catheter and the introducer was confirmed through complaint investigation of the returned sample.Functional testing revealed that the returned sheath and a lab inventory 7fr swan ganz catheter met resistance at the hemostasis valve when being inserted.Further analysis of the internal seal revealed that the slit length was not within the dimensional specification which likely contributed to the reported event.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PSI SET: 8.5 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21169034
Report Number9680794-2025-00086
Device Sequence Number14522074
Product Code DYB
UDI-Device Identifier00801902101655
UDI-Public(01)00801902101655(11)210628(17)260531(10)14F21F0210(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberSI-09870-E
Device Lot Number14F21F0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown